MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS30-054; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS30-054; GAUZE/SPONGE, INTERNAL
Model Number 30-054
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sponges when being used in the or are starting to come apart when using on the patient in surgery.Essentia has been using these for years and this is the first time this has happened.
 
Additional Manufacturer Narrative
A user facility reported on 4/6/2023 that, "the sponges when being used in the or are starting to come apart when using on the patient in surgery.Essentia has been using these for years and this is the first time this has happened." the sample has been requested to be returned to deroyal, but has not yet arrived.A supplier corrective action request (scar) will be sent to medsorb dominicana, s.A.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation.
 
Additional Manufacturer Narrative
While user facility listed that the product was available for return, deroyal industries never received the neuro sponge for evaluation.A supplier corrective action request (scar) was issued to the sponge supplier medsorb dominicana.Medsorb reviewed their device history record and found that it met all acceptance criteria.They have found no history that neuro patties separate from the string prior to use.Medsorb has had no changes to material, product design, manufacturing processes, or procedures.Root cause: was stated to be undetermined by medsorb as they found no evidence with the subject lot or historically to suggest manufacturing is the cause of the reported failure.Potential root cause: while medsorb did not determine a root cause, or potential root cause of the event, they did state that the string is intended for location or counting purposes only and that the ifu and accountability winding card includes a specific warning about this.Corrective and preventative actions: because no root cause was able to be determined, medsorb did not take any corrective or preventative actions.Deroyal calculated a complaint to sales ratio for this part.Between june 2021 and june 2023, 9,270 cases (185,400 eaches) were sold and two complaints were recorded in that same time frame.This creates a ratio of 0.000012 or 0.0012%.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO-SP-1/2X1/2"-STRL 20/CS30-054
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris, do
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19931675
Report Number1060680-2023-00004
Device Sequence Number16828242
Product Code EFQ
UDI-Device Identifier00749756037242
UDI-Public00749756037242
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number30-054
Device Lot Number21061898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown